Hail, Comanche
- When
- September 28, 6:04 PM CST
- Where
- Comanche County, 1.14 mi W of Lawton
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 34.610, -98.410
Twitter photo.
A dryline lead to numerous thunderstorm formation across portions of western and northern Texas and southwest Oklahoma. A few severe and hail and wind reports, along with reports of flooding, were received in and near Lawton, OK during the early evening on the 28th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A dryline lead to numerous thunderstorm formation across portions of western and northern Texas and southwest Oklahoma. A few severe and hail and wind reports, along with reports of flooding, were received in and near Lawton, OK during the early evening on the 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 28, 4:52 PM CST, 1 hour 12 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 552 PM CDT Tue Sep 28 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (This evening through Wednesday) Issued at 211 PM CDT Tue Sep 28 2021 Shortwave over the central/southern Rockies is expected to lift NE into the central Plains tonight. Meanwhile, showers and storms have begun to develop in parts of SW OK down into TX. This activity is expected to continue the rest of this afternoon and spread east and northeast this evening/tonight as the shortwave lifts NE. Some strong to severe storms are possible late this afternoon/evening, mainly in SW parts of the fa, with damaging wind gusts the primary concern. The potential for severe storms is expected to decrease after sunset. During the day on Wednesday: The previously mentioned shortwave is expected to be exiting the region which could lead to some subsidence/no rain across parts of the fa tomorrow morning. However, low rain chances will still continue across eastern portions of the fa Wednesday morning. After some recovery tomorrow, rain chances return to much of the rest of the fa Wednesday afternoon. Some models are showing a band of moisture in the mid-levels developing tomorrow afternoon, although disagreement on where. This moisture along with heating and potentially a dryline/moisture gradient at the sfc in parts of the fa could be enough for storms to develop further west Wednesday afternoon. There is still some uncertainty to Wednesday's forecast due to any boundaries and/or MCV from the activity tonight which could be lingering in/near the area tomorrow along with the uncertainty on how long any subsidence will last and how quickly the atmosphere will recover from the subsidence behind the shortwave. && .LONG TERM... (Wednesday night through next Monday) Issued at 231 PM CDT Tue Sep 28 2021 Scattered showers and thunderstorms will continue into the weekend as a couple of weak upper-level shortwave troughs move slowly across the southern Plains, and a couple of weak surface fronts arrive from the northwest. Overall, the general trend of instability appears to be downward, suggesting that the risk of strong thunderstorms will diminish each day, eventually getting to where it will be difficult for thunderstorms to form. As the last wave moves off to the northeast on Sunday, the rain chances diminish further, then end. It appears that the rainfall will, in general, help with fire potential, while not likely resulting in significant flooding. && .AVIATION... (00Z TAFS) Issued at 546 PM CDT Tue Sep 28 2021 Scattered thunderstorms across southern Oklahoma and north Texas are expected to diminish through about 03Z, except south of the Red River. A few forecast models suggest morning storms roughly from KPNC to OUN, though the probability appears to be very low. Scattered showers and storms will be possible again tomorrow afternoon, but confidence is very low regarding cap strength and available instability. Current probabilities for afternoon convection are around 20 to 30% for tomorrow at most of our TAF sites. CmS && .UPPER AIR... Issued at 546 PM CDT Tue Sep 28 2021 An Upper Air flight is planned for 29/00Z (today, local time). && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 67 82 / 40 30 30 70 Hobart OK 63 90 66 87 / 30 30 10 60 Wichita Falls TX 66 89 67 87 / 50 30 20 70 Gage OK 61 88 61 78 / 10 20 30 60 Ponca City OK 66 87 66 82 / 20 40 50 70 Durant OK 67 85 67 83 / 30 60 20 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....23 AVIATION...23
Hazardous Weather Outlook National Weather Service Norman OK 1231 PM CDT Tue Sep 28 2021 OKZ004>048-050>052-TXZ083>090-291745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1231 PM CDT Tue Sep 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a marginal risk for strong to severe thunderstorms late this afternoon and evening across far southwest Oklahoma and western north Texas. The potential hazards are damaging wind gusts up to 70 mph and quarter size hail. Thunderstorms are expected to weaken as they move northeast late this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a chance for thunderstorms each day from Wednesday through Sunday. Organized severe weather is not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
555 PM CDT Tue Sep 28 2021
TXZ089-282330-
Archer TX-
555 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of central Archer County
through 630 PM CDT...
At 555 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southwest of Lake Kickapoo to 4 miles
northwest of Olney. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Archer City, Holliday and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9889 3367 9895 3381 9867 3340 9854
TIME...MOT...LOC 2255Z 220DEG 20KT 3362 9887 3340 9883
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
11Special Weather Statement
National Weather Service Norman OK
559 PM CDT Tue Sep 28 2021
OKZ036-037-TXZ085-282330-
Tillman OK-Jackson OK-Wilbarger TX-
559 PM CDT Tue Sep 28 2021
...Strong winds will impact portions of south central Jackson, west
central Tillman and north central Wilbarger Counties through 630 PM
CDT...
At 557 PM CDT, Doppler radar was tracking the outflow winds from a
strong thunderstorm 5 miles north of Fargo. The gusty winds will
spread eastward away from the storm.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tipton, Fargo and Frederick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3426 9932 3444 9934 3452 9906 3425 9902
TIME...MOT...LOC 2257Z 262DEG 9KT 3436 9925
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11Special Weather Statement
National Weather Service Norman OK
601 PM CDT Tue Sep 28 2021
OKZ050-282330-
Love OK-
601 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of Love County through
630 PM CDT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Lake Murray to near Leon to 9
miles southwest of Rubottom. Movement was south at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marietta, Thackerville, Leon, Burneyville and southeastern Lake
Murray.
This includes Interstate 35 between mile markers 2 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3376 9719 3385 9717 3392 9721 3386 9726
3389 9731 3386 9733 3388 9733 3382 9738
3384 9746 3389 9745 3392 9748 3396 9742
3407 9702 3395 9694 3395 9700 3384 9703
3385 9709 3382 9705 3380 9709 3372 9711
TIME...MOT...LOC 2301Z 344DEG 5KT 3403 9709 3390 9740 3384 9756
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
11Special Weather Statement
National Weather Service Norman OK
614 PM CDT Tue Sep 28 2021
OKZ050-290000-
Love OK-
614 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of Love County through
700 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Burneyville, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marietta, Thackerville, Leon, Rubottom, Burneyville and southern Lake
Murray.
This includes Interstate 35 between mile markers 2 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3376 9719 3382 9721 3385 9717 3392 9721
3386 9726 3389 9731 3385 9733 3388 9733
3382 9737 3382 9744 3395 9747 3407 9710
3407 9701 3386 9701 3384 9704 3385 9709
3382 9705 3380 9709 3372 9711
TIME...MOT...LOC 2314Z 257DEG 10KT 3387 9736
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
11Special Weather Statement
National Weather Service Norman OK
628 PM CDT Tue Sep 28 2021
TXZ085-290000-
Wilbarger TX-
628 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southern Wilbarger
County through 700 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Lockett, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vernon, Oklaunion, Lockett and Grayback.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3409 9946 3422 9920 3421 9919 3421 9917
3399 9903 3389 9947
TIME...MOT...LOC 2328Z 242DEG 21KT 3399 9940
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
11Special Weather Statement
National Weather Service Norman OK
632 PM CDT Tue Sep 28 2021
OKZ037-290000-
Tillman OK-
632 PM CDT Tue Sep 28 2021
...Strong winds will impact portions of central Tillman County
through 700 PM CDT...
At 631 PM CDT, Doppler radar was tracking the leading edge of winds
from a strong thunderstorm near Frederick, moving east at 20 mph.
These strong winds will kick up dirt and lower visibilities.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frederick, Tipton, Manitou and Hollister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3428 9913 3450 9916 3456 9883 3425 9881
TIME...MOT...LOC 2331Z 257DEG 17KT 3439 9907
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
11The Altus AFB radar (KFDR), 59 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
2 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Twitter photo.
Gas station awning and partial roof damage due to a downburst.
Power lines downed and structure damage near Chisholm Corner in Cache.
Several high water rescues were reported due to cars stranded in high waters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, September 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985044, 985045, 985046, 985047.